MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. PRELUDE PRO SHEATH INTRODUCER; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

MERIT MEDICAL SYSTEMS INC. PRELUDE PRO SHEATH INTRODUCER; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Catalog Number PRO-5F-11MT/C
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body Embolism (4439)
Date of Event 11/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that on (b)(6) 2020 the radiopaque tip from the pro-5f-11mt/c sheath detached within the patient sfa/anterior tibial [at] artery and occluded a venous bypass graft within the patient's distal periphery.The vessel was not diseased, and an angioplasty was performed through this sheath during this procedure.Post-procedure the patient was discharged to home.On (b)(6) 2020 during a follow-up appointment with the patient.An ultrasound demonstrated that approx.7mm radiopaque marker band was occluding the distal vein graft along with a collection of thrombi.On (b)(6) 2020 the patient underwent a thrombolysis procedure to break down and remove the thrombus/clots.The graft was cleared of thrombus/clots, but fresh clots were identified.The foreign body remained in-situ.On (b)(6) 2020 the patient was referred to vascular surgeon, where the foreign body was successfully removed via surgical procedure.
 
Additional Manufacturer Narrative
The suspect device was returned for evaluation.The device was examined visually, and functional testing was performed.The complaint was confirmed, and the root cause attributed to the manufacturing process.A review of the device history and complaint database could not be performed since the lot number was not provided.

Brand Name
PRELUDE PRO SHEATH INTRODUCER
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
MDR Report Key11013564
Report Number1721504-2020-00107
Device Sequence Number19049864
Product Code DRE
UDI-Device Identifier00884450331101
UDI-Public884450331101
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K073035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPRO-5F-11MT/C
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/23/2020
Initial Date Received by Manufacturer 11/11/2020
Supplement Date Received by Manufacturer01/15/2021
Initial Report FDA Received Date12/15/2020
Supplement Report FDA Received Date01/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;